MAUDE Adverse Event Report: BIOMERIEUX, INC. VITEK® 2 AST-GN83 TEST KIT

BIOMERIEUX, INC. VITEK® 2 AST-GN83 TEST KIT
Catalog Number 413440
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Event or Problem Description
A customer in the united states notified biomérieux of false resistant results for cap survey strain (d-08) when testing with the vitek® 2 ast-gn83 test kit.The alcaligenes faecalis strain tested false resistant (mic >=128) for piperacillin/tazobactam using gn83 lot 6730703103.The expected result is susceptible.As there is no patient associated with this quality control strain, there is no adverse event related to any patient's state of health.A biomérieux internal investigation has been initiated.
 
Additional Manufacturer Narrative
A customer in the united states notified biomérieux of false resistant results for cap survey strain (d-08) when testing with the vitek 2 ast-gn83 cards.The alcaligenes faecalis ssp faecalis strain resulted in resistant mics >/= 128 for piperacillin/tazobactam (tzp).The expected result was susceptible.The customer submitted their strain for investigation.The customer's submitted strain and the biomerieux cap d-08 survey strains were subcultured on tsab agar, and identifications were confirmed as a.Faecalis ssp faecalis.Testing included ast-gn83 cards from a customer lot (6730703103) and a random lot (6730624203) as well as broth microdilution (bmd) as the reference method for tzp03n formulation on this card.911727 (customer's d-08 strain): on the customer lot of ast-gn83 cards, an intermediate mic=64 was obtained and on the random lot a resistant mic >/= 128 was obtained.Bmd gave a susceptible mic /= 128.Bmd gave a susceptible mic

Brand Name
VITEK® 2 AST-GN83 TEST KIT
Common Device Name
VITEK® 2 AST-GN83 TEST KIT
Manufacturer (Section D)
BIOMERIEUX, INC.
595 anglum road
hazelwood MO 63042
MDR Report Key7878534
Report Number1950204-2018-00365
Device Sequence Number2061108
Product Code LON
UDI-Device Identifier03573026399054
UDI-Public03573026399054
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K113200
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/14/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/30/2019
Device Catalogue Number413440
Device Lot Number6730703103
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/19/2018
Supplement Date Received by Manufacturer10/23/2018
Initial Report FDA Received Date09/14/2018
Supplement Report FDA Received Date11/14/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1